Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Denver/Boulder, CO

August 5, 20095 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 5, 2009, 9:19 PM MDT for 5 counties in Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 9:19 PM MDT (03:19 UTC)
Expired
Aug 5, 2009, 9:45 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 9:29 PM MDTHAIL 0.75Broomfield, COMARBLE SIZED HAIL COVERED GROUND. SEVERAL PENNY SIZED HAILSTONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 4:15 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 060319
SVRBOU
COC001-013-014-059-123-060415-
/O.NEW.KBOU.SV.W.0201.090806T0319Z-090806T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
919 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  EXTREME SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
  BROOMFIELD COUNTY IN NORTHEAST COLORADO

* UNTIL 1015 PM MDT

* AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED OVER SOUTHWESTERN BROOMFIELD...OR 15 MILES
  NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPERIOR...
  LOUISVILLE...LAFAYETTE...FEDERAL HEIGHTS...ERIE...DACONO...
  WESTMINSTER...NORTHERN THORNTON...NORTHGLENN...BROOMFIELD...
  SOUTHEASTERN BOULDER AND NORTHEASTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4016 10506 4001 10480 3983 10503 3996 10527
TIME...MOT...LOC 0319Z 207DEG 15KT 3992 10511

$$


SWE
1 follow-up statement
000 
WWUS55 KBOU 060345
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
945 PM MDT WED AUG 5 2009

COC001-013-014-059-123-060355-
/O.CAN.KBOU.SV.W.0201.000000T0000Z-090806T0415Z/
JEFFERSON CO-BOULDER CO-ADAMS CO-WELD CO-BROOMFIELD CO-
945 PM MDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR BROOMFIELD...EXTREME
SOUTHWESTERN WELD...NORTHWESTERN ADAMS...SOUTHEASTERN BOULDER AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. EXPECT BRIEF HEAVY RAIN 
AND SMALL HAIL WITH THE WEAKENING STORM. 

LAT...LON 4016 10506 4001 10480 3983 10503 3996 10527
TIME...MOT...LOC 0345Z 224DEG 12KT 3996 10502

$$


SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:00 PM MDT, 6 hours 19 minutes earlier.

Area forecast discussion, Aug 5, 3:00 PM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT WED AUG 5 2009

.SHORT TERM...ANOTHER AFTERNOON WITH LIMITED CONVECTION...THE
ACTIVITY CURRENTLY CONFINED TO THE FOOTHILLS AND PARK COUNTY. PLAINS
REGION HAD STABILIZED BEHIND EASTERLY SURGE WHICH PASSED OVER AREA
LATE DURING THE MORNING. CURRENT LAPS ANALYSIS SHOWING QUITE A BIT
OF CIN TO OVERCOME BEFORE STORMS COULD SURVIVE ACROSS PLAINS. WATER
VAPOR LOOPS SUGGEST A WEAK SHORTWAVE MOVING INTO SOUTH CENTRAL
COLORADO WHICH SEEMS TO BE TRACKING EASTWARD AND MAY NOT HAVE MUCH
AFFECT ON CWA. SO ITS LOOKING LIKE STORM INITIATION WILL NEED TO
RELY UPON OUTFLOW BOUNDARIES FROM THE FOOTHILL STORMS OR ANY STORMS
WHICH DEVELOP ACROSS SOUTHEAST WYOMING. LATEST VISIBLE SATELLITE
SHOWING LINE OF CUMULUS FORMING ALONG A BOUNDARY ACROSS WESTERN
LOGAN...WESTERN WASHINGTON AND NORTHERN LINCOLN COUNTIES WHICH COULD
ALSO PROVIDE A FOCUS FOR STORM DEVELOPMENT. FORECAST SOUNDINGS
THROUGH 03Z SHOW THE HIGHER CAPES OF 2000-3000 J/KG EAST OF THE
ABOVE MENTIONED BOUNDARY...WITH AROUND 1500 J/KG ELSEWHERE. IF CIN
IS ERODED...SHOULD SEE SOME STORMS ACROSS PLAINS DURING THE
EVENING...WITH THE POTENTIAL FOR A FEW STORMS TO REACH SEVERE
LIMITS. BEST CHANCE FOR SEVERE STORMS SETTING UP EAST OF A FORT
MORGAN TO LIMON LINE...IN AREA WHERE BEST SHEAR AND CAPE EXPECTED.
STRONG WINDS...HAIL AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS
AIRMASS DRIER ACROSS MOUNTAINS AND ALONG FOOTHILLS...SO STORMS THERE
TO PRODUCE GUSTY OUTFLOW WINDS AND LIGHT TO MODERATE RAINFALL.
STORMS SHOULD END AROUND MIDNIGHT AS AIRMASS STABILIZES...THOUGH A
FEW STORMS COULD LINGER A FEW HOURS BEYOND MIDNIGHT OVER THE FAR
NORTHEAST CORNER. ON THURSDAY...THE UPPER LEVEL RIDGE CURRENTLY OVER
NEW MEXICO SHIFTS EAST WITH FLOW ALOFT BECOMING SOUTHWEST. THIS WILL
ALLOW FOR AN INCREASE IN MOISTURE...MAINLY MID LEVELS...ACROSS CWA.
MODELS HINT WEAK SHORTWAVE AND SOME QG ASCENT MOVING ACROSS AREA
DURING THE AFTERNOON. INSTABILITY AND ASCENT ENOUGH TO GET STORMS
GOING INITIALLY ACROSS MOUNTAINS...SO THE CHANCE POPS THERE LOOKS
GOOD. ACROSS PLAINS...FORECAST SOUNDINGS INDICATE CAPES AROUND
1500 J/JG ALONG FOOTHILLS DURING THE AFTERNOON WITH 2500-3000 J/KG
OVER THE NORTHEAST CORNER. SOUNDINGS ALSO SHOW SOME CIN...BUT WOULD
EXPECT THAT TO ERODE WITH THE PASSING SHORTWAVE. INCREASED POPS TO A
CHANCE ALONG THE ELEVATED AREAS OF FOOTHILLS AND PALMER DIVIDE. LEFT
THE 20 PERCENT POPS ELSEWHERE ACROSS PLAINS FOR NOW. GUIDANCE SHOWS
HIGHS IN THE LOWER 90S...LOOKING REASONABLE AT THIS POINT GIVEN
THICKNESS PROGS. ADJUSTED TEMPERATURE GRIDS A BIT.

.LONG TERM...FOR THURSDAY NIGHT...SUBTROPICAL MOISTURE IN THE MID
AND UPPER LEVELS COUPLED WITH LOW LEVEL MSTR ON THE NERN PLAINS WILL
KEEPS HIGH PW VALUES IN PLACE.  THU NIGHT...PW VALUES IN THE 1 TO
1.25 INCH RANGE.  THIS MAY BE THE BEST CHC FOR PCPN FOR THE URBAN
CORRIDOR AND ADJACENT PLAINS FOR THE NEXT SEVERAL DAYS.  ON FRIDAY
...PW VALUES START TO DCRS.  THE SUBTROPICAL MSTR CIRCULATING AROUND
THE RIDGE WILL BEGIN SHIFTING EAST WITH THE RIDGE ITSELF.  ENUF MSTR
AROUND TO KEEP SCT TSTMS IN THE MTNS FRIDAY AFTN AND EVENING...WITH
SLGT CHC POPS ELSEWHERE.  THE NAM12 DOES APPEAR TO DRY THINGS OUT
SOONER VS LATER SO EVEN THIS MAY BE TOO OPTIMISTIC.  BY LATE FRIDAY
NIGHT...MSTR AND THE SFC AND ALOFT WILL DCRS SIGNIFICANTLY AS THE
FLOW ALOFT BECOMES MORE WSWLY.  THIS IS IN RESPONSE TO THE UPPER
LEVEL TROF OVER SRN IDAHO WHICH IS PROGGED TO MOVE INTO ERN MONTANA
BY SATURDAY.  FCST SOUNDINGS ALMOST NIL ON ANY CAPE FOR THE REGION
ON SATURDAY AND SUNDAY WITH NO QPF GENERATED BY THE NORMALLY WET
GFS.  FOR THIS REASON OPTED TO DROP THE MENTION OF THUNDERSTORMS
ALTOGETHER FOR BOTH SATURDAY AND SUNDAY.  A BROAD RIDGE IS PROGGED
TO SPREAD ACROSS THE SOUTHERN U.S. BY THE START OF NEXT WEEK...WITH
THE RIDGE EVENTUALLY SETTING UP OVER NEW MX ON TUESDAY.  NO APPARANT
CONNECTION TO ANY MSTR CHANNEL ESTABLISHED ON MONDAY OR TUESDAY.  IN
ANY EVENT WL HOLD ONTO TOKEN 10 PERCENT POPS AT LEAST ONE MORE DAY
AND SEE HOW THE NEXT COUPLE OF RUNS HANDLE THE PATTERN FOR NEXT
WEEK.

.LONG TERM...DO NOT SEE ANY NEED TO MAKE ANY CHANGES TO THE CURRENT
FORECAST PACKAGE.  MODELS ARE CONTINUING WITH THE IDEA OF INCREASING
MID-LEVEL MOISTURE OVER THE STATE ON THURSDAY AS THE UPPER LEVEL
RIDGE SLIDES EASTWARD IN RESPONSE TO THE UPPER LOW COMING ONSHORE
OVER NORTHERN CALIFORNIA.  SCATTERED POPS OVER THE MOUNTAINS AND
ISOLATED POPS ON THE PLAINS LOOKS SUFFICIENT FOR NOW.  FRIDAY MAY
ALSO SEE ENOUGH MID-LEVEL MOISTURE STILL IN PLACE FOR ANOTHER ROUND
OF SHOWERS IN THE AFTERNOON.  HOWEVER...THE ECMWF IS HINTING AT A
DRIER AIRMASS ALREADY MOVING OVER THE STATE BY FRIDAY AFTERNOON.
UNCERTAINTY RELATED TO WHEN THE DRIER SOUTHWESTERLY FLOW ALOFT
SPREADS ACROSS THE FORECAST AREA MEANS THAT WE WILL STICK WITH THE
10-30 PERCENT POPS FOR NOW.  AFTER FRIDAY...IT LOOKS LIKE A MUCH
DRIER AIRMASS CONTINUING OVER THE STATE AS SOUTHWESTERLY FLOW ALOFT
PREVAILS.  CONDITIONS MAY ALSO BE WINDIER...LEADING TO ADDITIONAL
FIRE WEATHER CONSIDERATIONS THROUGH THE WEEKEND.  FOR THE TIME
BEING THE CONTINUED WARM TEMPERATURES WITH HIGHS ON THE PLAINS IN
THE LOWER 90S MAKES THE BEST FORECAST.  AT SOME POINT NEXT WEEK
ENOUGH MID-LEVEL MOISTURE WILL RETURN UNDER THE UPPER RIDGE TO BRING
AFTERNOON SHOWERS BACK INTO THE FORECAST.

&&

.AVIATION...ISOLATED THUNDERSTORMS ALONG FOOTHILLS AND PALMER
DIVIDE...WEST AND SOUTH OF THE DENVER AREA. A FEW STORMS COULD
AFFECT AREA AIRPORTS THROUGH AROUND 05Z...WITH GUSTY OUTFLOW WINDS
TO AROUND 40 KTS. VFR CONDITIONS AND VISUAL APPROACHES TO PREVAIL
THROUGH TONIGHT. EASTERLY SURFACE WINDS TO PERSIST THROUGH 04Z...
WITH DRAINAGE PATTERN DEVELOPING THEREAFTER. WINDS TO SHIFT TO A
SOUTHERLY DIRECTION DURING THE AFTERNOON. A SLIGHT CHANCE FOR STORMS
AFTER 18Z THURSDAY...MAINLY WEST AND SOUTH OF DENVER AREA. GUSTY
OUTFLOW WINDS COULD AFFECT AREA AIRPORTS. OTHERWISE...VFR CONDITIONS
TO PERSIST THROUGH THURSDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

D-L/COOPER
Hazardous weather outlook, Aug 5, 10:58 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT WED AUG 05 2009

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT WED AUG 05 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND
FOOTHILLS...AND THEN SPREAD EASTWARD ACROSS THE PLAINS DURING THE
AFTERNOON AND EVENING. THE STORMS WILL PRODUCE STRONG AND GUSTY
WINDS UP TO 50 MPH AND LIGHT TO MODERATE RAINFALL. INSTABILITY AND
WIND SHEAR IS EXPECTED TO INCREASE ACROSS THE FAR NORTHEAST CORNER.
AS A RESULT...A FEW STORMS EAST OF A LINE FROM A STERLING TO AKRON
LINE COULD BECOME SEVERE AFTER 3 PM WITH LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
MOUNTAINS AND FOOTHILLS ON THURSDAY AND FRIDAY AFTERNOON.  GUSTY
WINDS AND BRIEF HEAVY RAINS WILL BE THE PRIMARY THREATS FROM THESE
STORMS.  DRIER AND BREEZIER CONDITIONS ARE EXPECTED TO DEVELOP OVER
THE WEEKEND AS TEMPERATURES REMAIN AROUND SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

D-L/COOPER

In the hours before

Local storm report, Aug 5, 5:59 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             W LAKE GEORGE           38.98N 105.37W
08/05/2009  M0.75 INCH       PARK               CO   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL. MODERATE RAIN. 0.18 PRECIP.

&&

BENTON
Special weather statement, Aug 5, 8:42 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
842 PM MDT WED AUG 5 2009

COZ036-039-060330-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
842 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JEFFERSON COUNTY
  EXTREME SOUTHWESTERN BROOMFIELD COUNTY

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF GOLDEN...OR 16 MILES WEST OF DENVER...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...ROCKY FLATS...WHEAT RIDGE...WESTERN WESTMINSTER...
NORTHERN LAKEWOOD...GOLDEN...SOUTHWESTERN BROOMFIELD AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3990 10506 3967 10508 3969 10535 3991 10531
TIME...MOT...LOC 0242Z 221DEG 13KT 3976 10526

SWE
Special weather statement, Aug 5, 8:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
859 PM MDT WED AUG 5 2009

COZ047-060345-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
859 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN LINCOLN COUNTY

AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 15 MILES WEST OF FORDER...OR 46 MILES EAST OF COLORADO
SPRINGS...MOVING EAST AT 35 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3872 10405 3886 10405 3886 10374 3853 10366
      3853 10405
TIME...MOT...LOC 0259Z 272DEG 37KT 3863 10395

SWE

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:08 PM MDTFlash Flood WarningBOUDouglas, Jefferson3 hr
Aug 5, 8:42 PM MDTSpecial Weather StatementBOUBroomfield48 min
Aug 5, 8:59 PM MDTSpecial Weather StatementBOUCrowley46 min
Aug 5, 11:46 PM MDTSpecial Weather StatementBOULarimer29 min
Aug 6, 3:03 PM MDTAreal Flood AdvisoryBOUJefferson48 min
Aug 6, 3:36 PM MDTSpecial Weather StatementBOUDenver39 min
Aug 6, 3:37 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver38 min
Aug 6, 3:48 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver87 min
Aug 6, 4:45 PM MDTAreal Flood AdvisoryBOUDouglas, Jefferson90 min
Aug 6, 5:54 PM MDTTornado WarningBOULogan51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.